Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 22, NWS Pueblo, CO

June 2, 20139 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 2, 2013, 1:48 PM MDT for 9 counties in Colorado. It took effect at Jun 3, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 1:48 PM MDT (19:48 UTC)
In effect from
Jun 3, 2013, 12:00 PM MDT
Expired
Jun 3, 2013, 7:50 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS85 KPUB 021948
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT SUN JUN 2 2013

...A RED FLAG WARNING HAS BE ISSUED FOR GUSTY WINDS...LOW
HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL
8 PM MDT MONDAY...FOR FIRE WEATHER ZONES 222...225...227...233...237...
WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY...THE
SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN LAS
ANIMAS AND BACA COUNTIES...

COZ222-225-227-233-237-031200-
/O.NEW.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
148 PM MDT SUN JUN 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS FOR
FIRE WEATHER ZONES 222...225...227...233 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES
INDICES AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 
  237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...6.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND
  DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND
  SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT
  COULD START A FIRE SHOULD BE SUSPENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
232 
WWUS85 KPUB 022125
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT SUN JUN 2 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW
HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL 8
PM MDT MONDAY...FOR FIRE WEATHER ZONES 222...225...227...233...
237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY...
THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN
LAS ANIMAS AND BACA COUNTIES...

COZ222-225-227-233-237-031330-
/O.CON.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
325 PM MDT SUN JUN 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES
INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225...227...
233 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 
  237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...6.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND 
  DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND 
  SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT 
  COULD START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
117 
WWUS85 KPUB 030954
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MDT MON JUN 3 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW
HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL
8 PM MDT THIS EVENING...FOR FIRE WEATHER ZONES 222...225...227...233...
237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY...
THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN
LAS ANIMAS AND BACA COUNTIES...

COZ222-225-227-233-237-040200-
/O.CON.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
354 AM MDT MON JUN 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH
HAINES INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225...
227...233 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 
  237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...6.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND 
  DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND 
  SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT 
  COULD START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
683 
WWUS85 KPUB 032117
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT MON JUN 3 2013

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...UNTIL 8 PM MDT
THIS EVENING...FOR FIRE WEATHER ZONES 222...225...227... 233...
237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY...
THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN
LAS ANIMAS AND BACA COUNTIES...

COZ222-225-227-233-237-040200-
/O.CON.KPUB.FW.W.0022.000000T0000Z-130604T0200Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
317 PM MDT MON JUN 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND
DRY FUELS FOR FIRE WEATHER ZONES 222...225...227...233 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 
  237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* HAINES...6.

* IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND 
  DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND 
  SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT 
  COULD START A FIRE SHOULD BE SUSPENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
718 
WWUS85 KPUB 040150
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT MON JUN 3 2013


COZ222-225-227-233-237-040300-
/O.CAN.KPUB.FW.W.0022.000000T0000Z-130604T0200Z/
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
750 PM MDT MON JUN 3 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222...225...227...233 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ALLOWED THE RED FLAG
WARNING FOR THIS EVENING TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 2, 11:28 AM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 2, 11:28 AM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT SUN JUN 2 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM MDT SUN JUN 2 2013

PRIMARY SHORT-TERM METEOROLOGICAL CHALLENGES INCLUDE WARMER
TEMPERATURES...ELEVATED FIRE WEATHER CONCERNS AS WELL AS INCREASING
ATMOSPHERIC MOISTURE...ESPECIALLY OVER FAR SOUTHERN SECTIONS OF THE
FORECAST DISTRICT FROM LATER THIS AFTERNOON INTO TONIGHT.

UPPER RIDGING CENTERED OVER FAR WESTERN TEXAS TODAY AND TONIGHT WILL
ALLOW WARM ZONAL UPPER FLOW TO DEVELOP OVER THE FORECAST DISTRICT
TODAY.

IN ADDITION...AN APPROACHING UPPER WAVE(PER PV15 DATA) IN COMBINATION
WITH INCREASING ATMOSPHERIC MOISTURE...ESPECIALLY OVER FAR SOUTHERN
SECTIONS OF THE CWFA WILL ALLOW FOR THE POSSIBILITY OF INITIALLY
HIGH-BASED ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING...GENERALLY FAVORING SOUTHERN PORTIONS AND
HIGHER TERRAIN REGIONS OF THE FORECAST DISTRICT.

INITIAL PRIMARY METEOROLOGICAL THREATS WITH THESE SHOWERS AND
THUNDERSTORMS APPEAR TO BE GUSTY WINDS AND LIGHTNING...ALTHOUGH SOME
SMALL HAIL MAY BECOME POSSIBLE OVER PRIMARILY FAR SOUTHERN SECTIONS
BY LATER THIS EVENING AS DEEPER MOISTURE AND INCREASING LIFT
ARRIVES.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON...ESPECIALLY OVER PORTIONS OF THE SAN LUIS
VALLEY...HOWEVER AT THIS TIME WILL NOT ISSUE FIRE HIGHLIGHTS FOR THE
SAN LUIS VALLEY TODAY SINCE LATEST FUELS STATUS PAGE STILL INDICATES
THAT FUELS ARE NOT CRITICAL IN THIS AREA.

WARMER MAXIMUM TEMPERATURES ARE ANTICIPATED TODAY...WITH MAXIMUM
TEMPERATURES OVER EASTERN SECTIONS AS WELL AS THE SAN LUIS VALLEY
PROJECTED TO RUN SOME 7F TO 13F DEGREES HIGHER THAN MAXIMUM
TEMPERATURES EXPERIENCED ON SATURDAY.  FINALLY...GUSTY WINDS WILL
BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS MORNING AND THEN OVER
SEVERAL LOCATIONS FROM LATER THIS AFTERNOON INTO TONIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 355 AM MDT SUN JUN 2 2013

...HOT AND DRY FOR MONDAY...THEN A TREND TOWARDS COOLER AND WETTER
WITH A POTENTIAL FOR SEVERE WEATHER FOR THE SE MTS/ADJACENT PLAINS...

WESTERLY FLOW OVER THE AREA ON MONDAY ALONG WITH LEE TROFFING AND H7
TEMPS +15 TO +17C SHOULD YIELD MAX TEMPS WELL INTO THE 60S FOR THE
HIGH COUNTRY...WITH 70S/80S FOR THE VALLEYS...AND 90S TO NEAR 100
FOR THE SOUTHEAST PLAINS.  AFTERNOON RELATIVE HUMIDITY VALUES WILL
DROP FAIRLY LOW...BELOW 15 PERCENT...WHICH IS BELOW CRITICAL LEVELS
FOR FIRE WEATHER.  STEEP LAPSE RATES THROUGH A DEEPLY MIXED LAYER
WILL RESULT IN HAINES VALUES OF 5 TO 6...BUT MISSING INGREDIENT
SEEMS TO BE THE WINDS.  ALTHOUGH LEE TROFFING WILL BRING SOME GUSTY
WINDS ALONG THE LOWER EASTERN SLOPES OF THE SE MTS/I-25 CORRIDOR IN
THE MORNING...WINDS THROUGH THE MIXED LAYER SEEM TO DECREASE DURING
THE AFTERNOON...AND WIND GUST POTENTIAL LOOKS TO STAY JUST BELOW
CRITERIA. IT COULD BE CLOSE IN SPOTTY AREAS...BUT FLOW ALOFT DOESN'T
APPEAR STRONG ENOUGH TO JUSTIFY WIDESPREAD FIRE WEATHER HIGHLIGHTS AT THIS
TIME. AS FOR POPS...CUT THEM BACK A BIT FROM PREVIOUS PACKAGE AS
SCATTERED LOOKED TOO HIGH EVEN FOR THE HIGHER TERRAIN WITH SUCH
STRONG INVERTED V SOUNDINGS.

AN UPPER LOW MOVING INTO THE NORTH CENTRAL PLAINS MONDAY NIGHT WILL
SEND A COLD FRONT THROUGH THE AREA BRINGING LOW LEVEL MOISTURE BACK
WESTWARD INTO THE SE MTS/PLAINS OF CO.  THIS SHOULD BEGIN TO RAMP UP THE
POPS FOR THE SE MTS/ADJACENT PLAINS BEGINNING TUESDAY AND CONTINUING
THROUGH FRIDAY.  WITH SOUTHEAST LOW LEVEL FLOW BENEATH NORTHWEST
FLOW ALOFT...DEEP LAYER SHEARS WILL BE RUNNING AROUND 40-50 KTS EACH
DAY...SUFFICIENT FOR ORGANIZED CONVECTION WITH POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS.   THE MAIN CHALLENGE WILL BE WHETHER LOW
LEVEL MOISTURE RETURNS QUICKLY ENOUGH ON TUESDAY...AND BY WEDNESDAY
AS LOW LEVEL MOISTURE FINALLY DEEPENS SUFFICIENTLY...WILL ATMOS WARM
ENOUGH TO BREAK THROUGH ANY CAPPING INVERSIONS.  MODELS SHOW SFC DEW
POINTS MIXING OUT SOME ON TUESDAY...THOUGH SE CORNER COULD BE UNDER
THE GUN. BEST LIFT WILL BE IN THE VICINITY OF THE FRONTAL BOUNDARY
ACROSS WHICH COULD SET UP JUST TO OUR SOUTH ACROSS NE NM/TX PANHANDLE
THIS DAY. BY WEDNESDAY...H7 TEMPS COOL EVEN MORE...AND CIN IS
GREATER ACROSS THE SOUTHEAST PLAINS.  HOWEVER...SE MTS SHOULD SEE
POTENTIAL FOR INCREASED COVERAGE OF THUNDERSTORMS FOR WEDNESDAY
THROUGH FRIDAY...WITH THUNDERSTORMS DRIFTING INTO THE ADJACENT
PLAINS DURING THE LATE AFTERNOONS AND EVENINGS.  THIS WILL RAISE
CONCERNS FOR FLASH FLOODING ON THE WALDO CANYON BURN
SCAR...ESPECIALLY WEDNESDAY...AND CONTINUING THROUGH FRIDAY AS GFS
AND EC BRING ANOTHER SIGNIFICANT TROF THROUGH IN NW FLOW ALOFT.

ANOTHER FRONT DROPS IN ON SATURDAY BEHIND THIS TROF AND SUGGESTS
SOME DRIER AIR WILL MOVE INTO THE SE MTNS/PLAINS...THUS DECREASING
POPS FOR SATURDAY THROUGH SUNDAY.  -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1126 AM MDT SUN JUN 2 2013

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS THROUGH THE
NEXT 24 HOURS. SOME BREEZY SOUTH TO SW WINDS ARE EXPECTED AT KCOS
AND KALS THIS AFTERNOON...BUT SHOULD DECREASE BY 03Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...KT
AVIATION...28
Hazardous weather outlook, Jun 2, 11:01 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1101 AM MDT SUN JUN 2 2013

COZ058>089-093>099-031715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1101 AM MDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER AND NEAR THE MOUNTAINS...WITH A FEW POSSIBLY SPREADING
EASTWARD ALONG THE SOUTHERN BORDER AREA. THE MAIN THUNDERSTORM
THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT TEMPERATURES WILL RETURN FOR MONDAY RESULTING IN VERY LOW
AFTERNOON RELATIVE HUMIDITY VALUES. LOCALLY GUSTY WINDS ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS MAY LEAD TO SPOTTY CRITICAL
FIRE WEATHER CONDITIONS AT TIMES MONDAY AFTERNOON AND CARE SHOULD
BE TAKEN NOT TO START ANY WILDFIRES. ISOLATED HIGH BASED
THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER PEAKS OF THE MOUNTAINS
AND NEAR THE KANSAS BORDER MONDAY AFTERNOON AND EVENING. THE MAIN
THREAT WITH THUNDERSTORMS WILL BE GUSTY WINDS UP TO 45 MPH AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

A COLD FRONT WILL DROP THROUGH THE EASTERN COLORADO PLAINS FOR
TUESDAY...BRINGING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS
TO THE SOUTHEAST MOUNTAINS AND PORTIONS OF THE SOUTHEAST PLAINS
TUESDAY THROUGH FRIDAY. SOME OF THESE STORMS COULD BECOME STRONG
TO SEVERE EACH DAY...WITH LARGE HAIL...DAMAGING WINDS...AND
LIGHTNING THE PRIMARY THREATS. AS ATMOSPHERIC MOISTURE
INCREASES...SO WILL THE THREAT FOR FLASH FLOODING ON THE WALDO
CANYON BURN SCAR...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.